Facebook Pixel

Heavy period for almost a month after the Depo Shot

By September 23, 2014 - 5:56pm
Rate This

im 24 years old. after being with my bf for almost 3 months i got pregnant, i knew i wasn't ready to be a mother again so i decided to get an abortion.. i got the abortion pill. after a week i went back and got the Depo shot, when i went to get it my period was very light. since the Depo shot i haven't stopped bleeding and its become more heavier than it was before i got it. i have to change my pads around 3-4 times a day. sometimes small cloths come out.. i sometimes wake up because i feel the blood coming out (which has never happened to me before). im pretty sure the heavy bleeding wasnt caused from the abortion (hopefully).. because i was spotting very light. it was after the Depo. or maybe it was... something else? i made an appointment with my doctor but its till next week.

ive read about women having their period because of the depo shot. but is heavy normal?
ive gotten the Depo shot years ago and this didn't happened. i got the IUD after my son was born and the same thing happened to me, but i was only spotting lightly and that lasted around 6 months. no was knew what was wrong with me... all the doctors i met with just confused the crap out of me.

anyone has had the same problem? and if so. did you just wait it out? or did something about it?

Add a Comment1 Comments


Hi Missy22 and thanks for your question.

A heavy period isn't an expected response to Depo Provera. According to the manufacturer, there may be cycle changes, including irregular bleeding or spotting, and decreased blood flow during periods.

It's good that you have an appointment with your doctor next week so that you can get an exam and treatment if needed. We know it may be hard to wait for answers. Please let us know what you learn. We wish the best for you.



September 23, 2014 - 6:13pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.